Prevacid is a proton pump inhibitor that limits the amount of stomach acid. Prevacid does not cure the underlying cause of excessive stomach acid; it merely forces the body to slow down its production. Weaning yourself off Prevacid slowly is not needed. However, the underlying problem, if still not fixed, will go out of control once more.
Before considering stopping Prevacid, you should seek medical attention in order to solve the underlying problem or deal with any issue you think Prevacid may have caused. One week before stopping Prevacid, you should take a few steps to reduce your chance of stomach upset.
- Skill level:
Talk to your doctor about your symptoms to see if it is advisable to stop taking Prevacid. There may be other issues that you are not aware of, and a discussion with your doctor is the best way to know for sure.
Do not eat within two to three hours before bedtime, as eating produces stomach acid to help with digestion.
Get active. Exercise not only relieves the day's stress, it also gets your digestive tract moving. Finding ways to limit your stress is not only beneficial to your emotional well-being, it also lowers acid levels in the body.
Raise the head of your bed by 4 to 6 inches by placing solid blocks under the headboard or legs. Having your head a little higher than your stomach will help with acid reflux.
Limit the types of foods that cause you heartburn.
Tips and warnings
- Check other medications you are on to find out if Prevacid is part of that medication's treatment.
- Limit the amount of caffeine and cigarettes during your day, as both are stimulants that in many people cause excess stomach acid.
- Pay attention to how you feel for the next few weeks in case symptoms return.
- Prevacid is an over-the-counter medicine that should be treated with knowledge and respect. It is not a cure of excessive stomach acid; it's merely an acid deterrent until the underlying issue is solved.
- Prevacid, like many medications, is sometimes prescribed for reasons other than its original intended purpose. Feeling better is not a good enough reason to stop taking the medication. There are processes going on inside your body that may have no symptoms but can have strong effects on how the bodywork. Sometimes it is better to continue with the medication than it is to stop.
- Your body is used to this medication, so when you stop, give your body time to readjust. Take it slowly when introducing foods that could irritate your stomach.
- 20 of the funniest online reviews ever
- 14 Biggest lies people tell in online dating sites
- Hilarious things Google thinks you're trying to search for